Texas, 2005Hail in Texas, May 7, 2005
May 7, 2005 · NWS MAF · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 7, 7:03 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, May 7, 7:03 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 PM CDT SAT MAY 7 2005
.UPDATE...
SEVERE THUNDERSTORM WATCH FOR THE WESTERN LOW ROLLING PLAINS...
EASTERN PERMIAN BASIN AND LOWER TRANS PECOS HAS BEEN ISSUED UNTIL
2 AM CDT. POPS HAVE BEEN RAISED OVER THE LOWER TRANS PECOS BASED ON
THE LATEST RADAR DATA. WE HAVE ALSO MADE ADJUSTMENTS TO THE WINDS
AND DEW POINTS BASED ON THE LATEST OBSERVATIONS.
&&
.PREV DISCUSSION... /ISSUED 240 PM CDT SAT MAY 7 2005/
SHORT TERM...
DRYLINE CONTINUES TO PUSH EASTWARD...AND AT 07/19Z EXTENDED ALONG A
GAIL...BIG SPRING...CRANE...PERSIMMON GAP LINE. EXPECT THE EASTWARD
MOVEMENT OF THE DRYLINE TO SLOW BY LATE AFTERNOON BEFORE REVERSING
COURSE THIS EVENING.
HEATING OF JUICY AIRMASS TO THE EAST OF THE DRYLINE YIELDING SBCAPES
OF 1000 TO 1500 J/KG. IN ADDITION...LAPSE RATES OF 7 TO 7.5 C/KM
HOVERING ABOVE MOISTURE DISCONTINUITY. CUMULUS DEVELOPING ALONG THE
DRYLINE...WITH THE ONLY CONVECTION ALONG SAME OVER THE STOCKTON
PLATEAU AS OF 07/19Z. MODEL DATA DID INDICATE A COUPLE OF WEAK
SHORTWAVE TROUGHS TRAVERSING THE SOUTHERN CWA THIS AFTERNOON...BUT
FURTHER DEVELOPMENT OF THIS CONVECTION WILL PROBABLY DETERMINE
WHETHER THESE SHORTWAVES ARE THERE...OR IF THEY WILL PROVIDE ENOUGH
LIFT TO BREAK THE CAP. CUMULUS IS ALSO OVER THE WESTERN LOW ROLLING
PLAINS...BUT MAY BE LACKING MID LEVEL SUPPORT. WILL CARRY A SLIGHT
CHANCE OF TSRA FOR LATE THIS AFTERNOON AND EVENING...SINCE AT LEAST
ISOLATED THUNDERSTORMS COULD DEVELOP WITHOUT ANY MID LEVEL
ASSISTANCE. SINCE BULK SHEAR VECTORS ARE IN THE 30 TO 40 KT
RANGE...ANYTHING THAT DEVELOPS HAS A DECENT SHOT AT BECOMING
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM
ANY THUNDERSTORMS THIS AFTERNOON AND EVENING.
TONIGHT...DRYLINE WILL RUSH BACK TO THE NORTH AND WEST AS H85 WINDS
BACK AND LLJ INCREASES TO 30 TO 40 KT IN RESPONSE TO HEIGHT FALLS
ASSOCIATED WITH SHORTWAVE TROUGH TRANSLATING OVER THE SOUTHWEST
U.S. SYNOPTIC SCALE LIFT WILL SPREAD EAST OVER THE AREA...ROUGHLY
IN THE 08/05 TO 08/09Z TIMEFRAME. LOW LEVEL MASS CONVERGENCE WILL
INCREASE ALONG THE RETREATING DRYLINE...WHILE LAPSE RATES WILL
STEEPEN ABOVE THE DRYLINE WITH THE APPROACH OF SHORTWAVE TROUGH AND
COOLER TEMPERATURES ALOFT. EXPECT WILL SEE TSRA DEVELOP TONIGHT AS
SYNOPTIC SCALE LIFT PROGRESSES WEST TO EAST OVER THE AREA. SINCE
AIRMASS WILL BE QUITE UNSTABLE...MUCAPES OF AT LEAST 1500 TO 2000
J/KG...H85 LI/S NEAR -6 C...AND BULK SHEAR VECTORS WILL STILL BE 30
TO 40 KT THINK WE COULD SEE SEVERE THUNDERSTORMS LATE TONIGHT ALMOST
AS FAR WEST AS THE UPPER TRANS PECOS...NORTHEAST THROUGH THE
NORTHERN PERMIAN BASIN...AND SOUTH/SOUTHEAST THROUGH THE STOCKTON
PLATEAU AND LOWER TRANS PECOS. LARGE HAIL AND DAMAGING WINDS WILL
BE THE MAIN THREATS...BUT DEWPOINTS INCREASING INTO THE LOWER 60S
FROM THE WESTERN LOW ROLLING PLAINS TO THE EASTERN PERMIAN BASIN...
AND LOWER TRANS PECOS...AND GOOD DIRECTIONAL SHEAR THROUGH THE
COLUMN COULD ALLOW FOR AN ISOLATED TORNADO TO DEVELOP. EXPECT
WHATEVER CONVECTION THAT DEVELOPS TO CONGLOMERATE INTO AN MCS AND
MOVE INTO WEST CENTRAL TEXAS AROUND 08/12Z. WILL MENTION THE
POSSIBLITY OF SEVERE IN THE ZONES. OTHERWISE...TWEAKED A FEW
TEMPERATURES DOWN OVER THE WESTERN CWA WHERE LOW DEWPOINTS WILL
ALLOW FOR THIS POSSIBILITY.
LONG TERM...
UPPER LEVEL TROUGH WILL MOVE EAST OF THE CWA BY LATE SUNDAY WITH
WEAK RIDGING DEVELOPING IN ITS WAKE. WILL KEEP A SLIGHT CHANCE OF
THUNDERSTORMS IN THE FORECAST FOR THE EXTREME EASTERN SECTIONS OF
THE AREA...MAINLY BEFORE NOON SUNDAY...AS THE UPPER TROUGH
CONTINUES TO EXIT THE REGION AND A DRYLINE SETS UP OVER THE EASTERN
SECTIONS. MONDAY IS EXPECTED TO BE DRY AS THE UPPER RIDGE MOVES
OVER THE REGION. THE RIDGE WILL ALLOW TEMPERATURES TO WARM TO ABOVE
NORMAL READINGS AS A 850MB THERMAL RIDGE SETS UP OVER THE REGION.
ON TUESDAY...THE UPPER RIDGE WILL MOVE EAST OF THE AREA AS AN UPPER
LOW MOVES INTO THE PACIFIC NORTHWEST AND A TROUGH DEEPENS OVER THE
DESERT SOUTHWEST. BY TUESDAY AFTERNOON...SOUTHWESTERLY FLOW ALOFT
WILL SET UP WITH WEAK UPPER LEVEL DISTURBANCES MAKING THE WEATHER
MORE ACTIVE. WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
OVER THE EASTERN HALF OF THE CWA THE REMAINDER OF THE WEEK AS THE
DRYLINE REMAINS OVER THE REGION AND ACTS AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT.
TEMPERATURES WILL BE WARM NEXT WEEK WITH THE WARMEST READINGS OVER
THE WESTERN CWA AS THE 850MB THERMAL RIDGE CONTINUES OVER THE AREA.
GFS SHOWS A COLD FRONT APPROACHING THE CWA NEXT WEEKEND AND THIS
FRONT MAY HELP PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT SUNDAY FOR
THE FOLLOWING ZONES...GLASSCOCK...MITCHELL...PECOS...REAGAN...
SCURRY...TERRELL...AND UPTON.
&&
06/21Hazardous weather outlook, May 7, 7:30 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
830 PM CDT SAT MAY 7 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081748-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
830 PM CDT SAT MAY 7 2005 (730 AM MDT SAT MAY 7 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN
LOW ROLLING PLAINS...THE EXTREME EASTERN PERMIAN BASIN AND THE LOWER
TRANS PECOS GENERALLY ALONG AND EAST OF A GAIL TO CRANE TO FORT
STOCKTON LINE THIS EVENING. SOME OF THE THUNDERSTORMS COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
OVERNIGHT...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS
ALONG AND EAST OF A LAMESA TO WINK TO PERSIMMON GAP LINE.
AGAIN...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT.
WITH ABUNDANT MOISTURE OVER THE EASTERN SECTIONS OF THE AREA...
THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS. THESE RAINS
COULD CAUSE ISOLATED FLASH FLOODING ESPECIALLY OVER THE LOW ROLLING
PLAINS...THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN LOW ROLLING
PLAINS...THE EXTREME EASTERN PERMIAN BASIN AND THE LOWER TRANS
PECOS ON SUNDAY. THESE THUNDERSTORMS SHOULD NOT BE SEVERE...
ALTHOUGH SOME OF THE STRONGER STORM MAY PRODUCE WIND GUSTS TO
45 MPH AND SMALL HAIL.
AFTER A DRY DAY MONDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
WILL BE POSSIBLE OVER THE EASTERN SECTIONS OF WEST TEXAS TUESDAY
THROUGH THE END OF THE WEEK AS ANOTHER UPPER LEVER DISTURBANCE
APPROACHES THE AREA FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION OVER THE WESTERN LOW ROLLING PLAINS...THE EXTREME
EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS IS REQUESTED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 7, 7:51 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 PM CDT SAT MAY 7 2005
TXZ075-080215-
PECOS TX-
851 PM CDT SAT MAY 7 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.
A CLUSTER OF STRONG THUNDERSTORMS ARE DEVELOPING ACROSS CENTRAL
PECOS COUNTY...ABOUT 14 MILES EAST OF FORT STOCKTON. THESE STORMS
ARE MOVING TO THE NORTHEAST AT 20 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50
MPH...HAIL TO THE SIZE OF MARBLES...VERY HEAVY RAIN...AND DEADLY
CLOUD TO GROUND LIGHTNING.
THESE STORMS WILL AFFECT MOTORISTS DRIVING ALONG INTERSTATE 10
BETWEEN FORT STOCKTON AND BAKERSFIELD.
BE PREPARED TO SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, May 7, 8:04 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
904 PM CDT SAT MAY 7 2005
TXZ063-070-080245-
GLASSCOCK TX-REAGAN TX-
904 PM CDT SAT MAY 7 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK AND REAGAN COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF BEST OR 7 MILES
SOUTHWEST OF BIG LAKE AT 904 PM CDT...MOVING NORTHEAST AT 25 MPH.
ANOTHER STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF GARDEN
CITY...MOVING NORTHEAST AT 20 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50
MPH...HAIL TO THE SIZE OF DIMES...VERY HEAVY RAIN...AND DEADLY
CLOUD TO GROUND LIGHTNING.
THESE STORMS WILL AFFECT BIG LAKE AND MOTORISTS ON FARM TO MARKET
ROAD 33 AND HIGHWAY 158.
Special weather statement, May 7, 8:44 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
944 PM CDT SAT MAY 7 2005
TXZ070-080330-
REAGAN TX-
944 PM CDT SAT MAY 7 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN REAGAN COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF BIG LAKE AT
944 PM CDT...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50
MPH...HAIL TO THE SIZE OF DIMES...VERY HEAVY RAIN...AND DEADLY CLOUD
TO GROUND LIGHTNING.
THIS STORM WILL AFFECT BIG LAKE AND MOTORISTS ON HIGHWAY 67 EAST OF
TEXON.
06
Hail, Reagan
- When
- May 7, 9:15 PM CST to 9:20 PM CST
- Where
- Reagan County, 1 mi E of Big Lake
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.200, -101.450
Scattered convection developed over the Trans Pecos region and propagated northeast over the southeastern Permian Basin of west Texas on the evening of the 7th. An isolated storm became severe during the late evening hours and produced penny size hail just east of Big Lake.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, May 7, 2005$1.9 million · F0 · 34 events
- Storm Surge and High Wind in Massachusetts, May 7, 20051 injured · $225,000 · 52 kt wind · 14 events
- Hail in South Dakota, May 7, 2005$410,000 · 2.75 in hail · 7 events
- Lightning Strike in South Dakota, May 7, 2005$200,000 · 1 event
- Hail and Damaging Winds in Nebraska, May 7, 2005$53,000 · 2.75 in hail · 24 events
- Storm Surge in Maine, May 7, 2005$50,000 · 1 event
- Flooding in Iowa, May 7 to 9, 2005$30,000 · 3 events
- High Wind in Rhode Island, May 7, 2005$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, May 7, 20051.75 in hail · 21 events
- Hail and Damaging Wind in Texas, May 7 to 8, 20051 injured · $3,000 · 52 kt wind · 5 events
- Hail in North Dakota, May 7, 20050.88 in hail · 9 events
- Rip Current in Florida, May 7, 20051 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451165.